I'm 17 years old and I've been on 20mg of Paxil since last March. My doctor diagnosed me with having Generalized Anxiety Disorder, so he decided to put me on Paxil. I've gotten better over the months that I have been taking Paxil, so like 5 days ago I just suddenly decided to stop taking the paxil without telling my doctor. I began to experience flu-like symptons like nausea, brain zaps or shocks, sweating, and fatigue. I'm so confused, I don't want to be on Paxil, but I feel like I have to be on it to feel better. I took paxil today, and I feel so much better. I just don't want to be on paxil my whole life, and how am I suppose to stop paxil without it making me so sick?
if you are feeling better then why do you want to quit the paxil?If you do quit do it under docs supervision and wean slowly.I am bi polar and I take my 2 meds and get on with life. taking 1 pill is no big deal if it is helping you feel better.
Thank you so much for mentioned the brain zaps. I though I was crazy and having a hard time functioning with them. They seem to be the worst side effect for me. I went for 10mg to nothing and ending up taking 5 mg today just so I could take my kids to school. This sucks, and had I known it was going to be like this I would have never ever gone on it.
Hi Jen, I am currently quitting Paxil too, I know very well how you feel. It`s not good to quit Paxil just like that.You have to think that your brain got used to it and it has to slowly learn how to work without it, otherwise it`s chaos.
I think it`s better to reduce the dose every month by a 5%. That way is easier for your brain, but if you still feel very bad, do it even more slowly. Eventually you will get better and stop feeling all this weird stuff, but do it slowly and be very patient :) good luck!
I have been on Paxil for 5 years (20mg) and this is my 3rd attempt at quitting. the first time i quit cold turkey and got the brain zaps and flue like symptoms i tried that for a couple of days and decided to go back on. The 2nd time I reduced by cutting my pills in half for about a week then stopped cold turkey; but after a month of still being completely emotionally unstable and feeling like everyone hated me and was out to get me decided to go back on. the 3rd time (presently) I forgot to take it for 3 days and still felt fine so I thought i would continue to try and stop again. Why I am trying to do this again you may ask, is that I would like to get pregnant once i am a bit less of a mental reck and paxil has a increased risk of Congenital Heart Defects, as well as god knows what else and also it makes me gain weight and gives me acid reflux and gas problems; you say talk to your doctor well unfortunately were i live there is a shortage of doctors that are accepting patients and the ones that are well lets just say less than desirable soo I go to a walk in clinic and try and get some help from there but they just love to pump drugs and send you packing as quick as possible so i am left to mostly my own devices with this. I am now on day 10 of no paxil allot of the physical symptoms are gone i get small zaps every now and then when i am jogging, I am a emotional rec again and have glimpses of putting a gun to my mouth, My spouse is not the most supportive so no relief in stress...I do have a 3 year old so i do force myself to try and keep those thoughts away as that is not an option and maintain my composure at least in front of him (which I may add i do a pretty good job) ..I took some blood test to see if maybe I am vitamin d deficient and will get those results shortly, if i am not i am thinking of begging one of the walk in clinic doctors to put my on some sort of drug for depression/ anxiety that has no chance of birth defects any suggestions on a good drug?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.